Alert archive / Montana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 6, 2009, 4:15 PM MDT for Cascade County, Judith Basin County, Montana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2009, 4:15 PM MDT (22:15 UTC)
- Expired
- Jul 6, 2009, 5:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Cascade County, MT, Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 64 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:33 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 062215 SVRTFX MTC013-045-062300- /O.NEW.KTFX.SV.W.0039.090706T2215Z-090706T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 415 PM MDT MON JUL 6 2009 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CASCADE COUNTY IN CENTRAL MONTANA... WEST CENTRAL JUDITH BASIN COUNTY IN CENTRAL MONTANA... * UNTIL 500 PM MDT * AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF GEYSER...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTHEASTERN CASCADE AND WEST CENTRAL JUDITH BASIN COUNTIES. THIS ALSO INCLUDES HIGHWAY 89 BETWEEN MILE MARKERS 40 AND 56. THIS ALSO INCLUDES HIGHWAY 200 BETWEEN MILE MARKERS 11 AND 25. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR WESTERN MONTANA. && LAT...LON 4735 11056 4707 11029 4695 11087 4711 11099 TIME...MOT...LOC 2215Z 244DEG 36KT 4707 11080 $$ BRW
2 follow-up statements
000 WWUS55 KTFX 062232 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 432 PM MDT MON JUL 6 2009 MTC013-045-062300- /O.CON.KTFX.SV.W.0039.000000T0000Z-090706T2300Z/ CASCADE MT-JUDITH BASIN MT- 432 PM MDT MON JUL 6 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR WEST CENTRAL JUDITH BASIN AND SOUTHEASTERN CASCADE COUNTIES... AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF MONARCH...OR 17 MILES WEST OF STANFORD... MOVING NORTHEAST AT 40 MPH. THIS ALSO INCLUDES HIGHWAY 89 BETWEEN MILE MARKERS 41 AND 56. THIS ALSO INCLUDES HIGHWAY 200 BETWEEN MILE MARKERS 11 AND 26. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR WESTERN MONTANA. LAT...LON 4735 11056 4707 11029 4695 11087 4711 11099 TIME...MOT...LOC 2232Z 244DEG 36KT 4715 11057 $$ BRW
000 WWUS55 KTFX 062257 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 457 PM MDT MON JUL 6 2009 MTC013-045-062307- /O.EXP.KTFX.SV.W.0039.000000T0000Z-090706T2300Z/ CASCADE MT-JUDITH BASIN MT- 457 PM MDT MON JUL 6 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JUDITH BASIN AND SOUTHEASTERN CASCADE COUNTIES WILL EXPIRE AT 500 PM MDT... RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR WESTERN MONTANA. LAT...LON 4735 11056 4707 11029 4695 11087 4711 11099 TIME...MOT...LOC 2257Z 244DEG 36KT 4726 11024 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:54 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 6, 2:54 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MDT MON JUL 6 2009 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...VERY ACTIVE AFTERNOON. APPROACHING UPPER TROF AND ASSOCIATED COLD FRONT INITIATING WIDESPREAD THUNDERSTORMS. MANY STORMS BECOMING SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE ENDING AS THE COLD FRONT PUSHES EAST. SOUTHWEST FLOW ALOFT WILL CONTINUE TUESDAY AS THE UPPER TROF REMAINS TO THE WEST OF THE COUNTY WARNING AREA. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TUESDAY AFTERNOON. THE UPPER TROF AXIS LIFTS OUT OVER THE AREA WEDNESDAY RESULTING IN ANOTHER ROUND OF SCATTERED THUNDERSTORMS. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES. EMANUEL WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...FORECAST PERIOD BEGINS WITH A SHORTWAVE TROUGH EXITING THE REGION WITH ISOLATED SHOWERS AND THUNDERSTORMS LINGERING THROUGH WEDNESDAY NIGHT BEFORE DIMINISHING. A LOW AMPLITUDE RIDGE BUILDS ON THURSDAY WHICH WILL YIELD QUIETER CONDITIONS ALONG WITH COOLER THAN AVERAGE TEMPERATURES...HOWEVER KEPT SLIGHT CHANCE POPS WITH TERRAIN-INDUCED SHOWERS AND THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS. MODELS DIVERGE ON FRIDAY AS ANOTHER SERIES OF SHORTWAVES CROSSES THE FORECAST AREA UNDER WEAK FLOW. GIVEN THE MODEL UNCERTAINTY AND TYPICAL DAYTIME INSTABILITY...KEPT SLIGHT CHANCE POPS WITH SLIGHTLY COOLER THAN AVERAGE TEMPERATURES. BY SATURDAY...TEMPERATURES WILL CLIMB CLOSER TO SEASONAL AVERAGES WITH TRANQUIL CONDITIONS ANTICIPATED. MLS SUNDAY THROUGH MONDAY...MODELS ARE IN FAIR AGREEMENT DURING THIS PERIOD...WITH SOME DIFFERENCES IN TIMING OF FEATURES. A WEAK UPPER LEVEL RIDGE MOVES EAST OF THE REGION SUNDAY MORNING. BEHIND THIS SYSTEM...AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE NORTHWEST COAST WITH AN ASSOCIATED WEAK COLD FRONT MOVING ACROSS THE FORECAST AREA MONDAY. LIMITED MOISTURE IN A SOMEWHAT UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL RESULT IN ISOLATED SHOWERS AND A FEW MAINLY AFTERNOON AND EVENING THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BE A LITTLE MORE NUMEROUS OVER THE MOUNTAINS. TEMPERATURES ARE EXPECTED TO TO BE NEAR SEASONAL AVERAGES SUNDAY BEFORE COOLING SEVERAL DEGREES MONDAY. EK && .AVIATION... UPDATED 1800Z. VFR CONDITIONS WILL PREVAIL AT ALL SITES AHEAD OF A COLD FRONT LIKELY TO PRODUCE THUNDERSTORMS. THE FRONT WILL START TO MOVE OVER THE AREA EARLY IN THE AFTERNOON AND BECOME MORE ORGANIZED AS IT MOVES EASTWARD. THUNDERSTORMS WILL LIKELY PRODUCE GUSTY ERRATIC WINDS AND BRIEF HEAVY RAINFALL. SOME HAIL IS EXPECTED WITH THESE STORMS ALONG WITH THE POSSIBILITY OF WINDS IN EXCESS OF 60 MPH. BRIEF INTRUSIONS INTO MVFR AND IFR ARE POSSIBLE WITH THESE STORMS. AFTER THE STORMS PASS...SOME HIGHER CEILINGS ARE EXPECTED BUT CONDITIONS SHOULD QUICKLY REVERT TO IFR CONDITIONS. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 51 79 49 67 / 70 20 50 50 CTB 48 74 45 67 / 70 20 20 20 HLN 52 78 52 65 / 60 30 60 50 BZN 50 84 50 71 / 40 20 40 40 WEY 40 71 40 67 / 40 10 20 20 DLN 47 76 48 65 / 20 20 40 40 HVR 50 80 49 70 / 70 20 40 40 LWT 48 74 47 64 / 70 30 60 60 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR MTZ008>015-044>055. && SHORT TERM...EMANUEL LONG TERM...MLS/EK AVIATION...SUK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 6, 7:37 AM MDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 737 AM MDT MON JUL 6 2009 MTZ008>015-044>055-071345- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 737 AM MDT MON JUL 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A SHARP COLD FRONT WILL PUSH THROUGH THE REGION DURING THE AFTERNOON AND EVENING HOURS...TRIGGERING NUMEROUS STRONG TO SEVERE THUNDERSTORMS. DANGEROUS LIGHTNING...HAIL IN EXCESS OF 1 INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THE STRONGEST STORMS. THERE IS A SLIGHT RISK OF TORNADOES POSSIBLE WITH THE STRONGEST STORMS. THE THREAT OF SEVERE WEATHER WILL BE SOMEWHAT LESS OVER BEAVERHEAD...MADISON...AND GALLATIN COUNTIES. THE THREAT OF SEVERE WEATHER WILL REACH CUT BANK BY MID- AFTERNOON...GREAT FALLS AND LEWISTOWN AND BOZEMAN BY LATE AFTERNOON...AND HAVRE BY EARLY EVENING. THE THREAT OF SEVERE WEATHER WILL DIMINISH AT CUT BANK AND GREAT FALLS AND BOZEMAN DURING THE EARLY EVENING...LEWISTOWN BY MID-EVENING AND HAVRE BY MIDNIGHT. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD KEEP TRACK OF CONDITIONS VIA TELEVISION AND RADIO STATIONS AND NATIONAL WEATHER SERVICE RADIO AND WEB SITES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS SHOULD BE PREPARED TO SAFELY OBSERVE AND PROVIDE TIMELY REPORTS OF SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS OR LOCAL LAW ENFORCEMENT AGENCIES THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 6, 3:35 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
335 PM MDT MON JUL 6 2009
MTZ015-053-055-062215-
BROADWATER MT-GALLATIN MT-MADISON MT-
335 PM MDT MON JUL 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALLATIN...
NORTHEASTERN MADISON AND SOUTHERN BROADWATER COUNTIES UNTIL 415 PM
MDT...
AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF THREE FORKS...OR 27 MILES WEST
OF BOZEMAN...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
THREE FORKS...
LOGAN...
MANHATTAN AND TRIDENT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4579 11179 4580 11174 4579 11171 4584 11166
4591 11166 4619 11133 4598 11101 4565 11159
TIME...MOT...LOC 2135Z 227DEG 25KT 4578 11158Special weather statement, Jul 6, 3:44 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
344 PM MDT MON JUL 6 2009
MTZ015-052-062215-
JEFFERSON MT-MADISON MT-
344 PM MDT MON JUL 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON AND SOUTHERN
JEFFERSON COUNTIES UNTIL 415 PM MDT...
AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF SILVER STAR...OR 18 MILES
SOUTHEAST OF BUTTE...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
WATERLOO...
WHITEHALL...
CARDWELL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4606 11198 4576 11182 4569 11235 4574 11237
4575 11220 4581 11240 4586 11243 4591 11242
TIME...MOT...LOC 2144Z 248DEG 20KT 4581 11227Local storm report, Jul 6, 3:49 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
349 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 7 S HELENA 46.50N 112.02W
07/06/2009 E1.00 INCH JEFFERSON MT TRAINED SPOTTER
QUARTER SIZE HAIL 7 MILES ZOUTH OF HELENA.
&&
HOENISCHSpecial weather statement, Jul 6, 3:57 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 357 PM MDT MON JUL 6 2009 MTZ013-050-062230- CHOUTEAU MT-JUDITH BASIN MT- 357 PM MDT MON JUL 6 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JUDITH BASIN AND SOUTHERN CHOUTEAU COUNTIES UNTIL 430 PM MDT... AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GEYSER...OR 11 MILES NORTHWEST OF STANFORD...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN JUDITH BASIN COUNTY... RURAL SOUTHERN CHOUTEAU COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4755 11052 4753 11019 4716 11027 4718 11053 TIME...MOT...LOC 2157Z 185DEG 20KT 4726 11039
Local storm report, Jul 6, 4:03 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
403 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST CHOTEAU 47.81N 112.18W
07/06/2009 E60.00 MPH TETON MT TRAINED SPOTTER
WIND GUSTS ESTIMATED TO 60 MPH NEAR CHOTEAU WITH PEA-SIZE
HAIL ACCUMULATING UP TO AN INCH IN DEPTH.
&&
HOENISCHSpecial weather statement, Jul 6, 4:05 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 405 PM MDT MON JUL 6 2009 MTZ015-062230- MADISON MT- 405 PM MDT MON JUL 6 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 430 PM MDT... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF ALDER...OR 18 MILES SOUTHWEST OF VIRGINIA CITY...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... ALDER AND LAURIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4547 11209 4532 11185 4504 11224 4516 11243 TIME...MOT...LOC 2205Z 221DEG 22KT 4517 11225
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:32 PM MDT | Special Weather Statement | TFX | Liberty | 43 min |
| Jul 5, 7:39 PM MDT | Special Weather Statement | TFX | Teton | 36 min |
| Jul 5, 8:15 PM MDT | Special Weather Statement | TFX | Liberty | 45 min |
| Jul 6, 1:15 PM MDT | Special Weather Statement | TFX | Jefferson | 45 min |
| Jul 6, 1:57 PM MDT | Special Weather Statement | TFX | Judith Basin | 48 min |
| Jul 6, 2:01 PM MDT | Special Weather Statement | TFX | Gallatin | 14 min |
| Jul 6, 2:06 PM MDT | Severe Thunderstorm Warning | TFX | Jefferson | 39 min |
| Jul 6, 2:08 PM MDT | Special Weather Statement | TFX | Pondera, Teton | 37 min |
| Jul 6, 2:12 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 48 min |
| Jul 6, 2:19 PM MDT | Special Weather Statement | TFX | Silver Bow | 41 min |
| Jul 6, 2:22 PM MDT | Special Weather Statement | TFX | Madison | 53 min |
| Jul 6, 2:25 PM MDT | Tornado Warning | TFX | Lewis and Clark | 35 min |
| Jul 6, 2:44 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 46 min |
| Jul 6, 2:49 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 41 min |
| Jul 6, 2:52 PM MDT | Special Weather Statement | TFX | Broadwater | 38 min |
| Jul 6, 2:54 PM MDT | Tornado Warning | TFX | Lewis and Clark | 36 min |
| Jul 6, 2:55 PM MDT | Special Weather Statement | TFX | Glacier | 35 min |
| Jul 6, 2:58 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 47 min |
| Jul 6, 3:03 PM MDT | Severe Thunderstorm Warning | TFX | Madison | 42 min |
| Jul 6, 3:06 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 54 min |
| Jul 6, 3:19 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Meagher | 41 min |
| Jul 6, 3:19 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Jefferson | 26 min |
| Jul 6, 3:33 PM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 42 min |
| Jul 6, 3:35 PM MDT | Special Weather Statement | TFX | Broadwater | 40 min |
| Jul 6, 3:44 PM MDT | Special Weather Statement | TFX | Jefferson | 31 min |
| Jul 6, 3:48 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Meagher | 17 min |
| Jul 6, 3:56 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Teton | 49 min |
| Jul 6, 3:57 PM MDT | Special Weather Statement | TFX | Judith Basin | 33 min |
| Jul 6, 3:58 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Meagher | 19 min |
| Jul 6, 4:05 PM MDT | Special Weather Statement | TFX | Madison | 25 min |
| Jul 6, 4:09 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Cascade, Lewis and Clark, Meagher | 22 min |
| Jul 6, 4:21 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Fergus, Judith Basin | 39 min |
| Jul 6, 4:22 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Judith Basin | 3 min |
| Jul 6, 4:24 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Pondera, Teton | 38 min |
| Jul 6, 4:38 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Gallatin, Judith Basin, Meagher | 52 min |
| Jul 6, 4:44 PM MDT | Special Weather Statement | TFX | Madison | 46 min |
| Jul 6, 4:44 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 46 min |
| Jul 6, 5:24 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 34 min |
| Jul 6, 5:33 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 42 min |
| Jul 6, 5:38 PM MDT | Special Weather Statement | TFX | Judith Basin | 52 min |
| Jul 6, 5:54 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 51 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.